Login      Sign Up
 

Q. How fast do antibiotics relieve asthmatic cough?

Answered by Dr. Anshul Varshney.


New
Do you have a question on Bronchial Asthma or Inhaled Steroids? We have medical experts to help you right away. Ask a Doctor Now »
Image: How fast do antibiotics relieve asthmatic cough?

Hi doctor,

My son is 11 years old. He weighs 22 kg. He has asthmatic type of cough problem.

The paediatrician usually gives him an antibiotic for 10-12 days and still if the cough persists he will extend the antibiotic for another 2-3 days. When the cough remains an issue, he gives Azithromycin 300 mg a day for six days. He says that antibiotics can be given for a month and in special conditions like TB it can be given for six months.

My question is, is there any side effect on continuous antibiotic usage for 15-20 days? He also prescribed Betnelan (Betamethasone) one tablet daily for 6-8 days. Is it fine to give?


Related Questions:
Is there any permanent solution for wheezing and dust allergy?
Can I take Betnelan tablet and Mosegor syrup to stay healthy and gain weight?
Using betnelan tablet for asthma. What are the side effects of it?
 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hi,

Welcome to icliniq.com.

  • Antibiotics would help only in case of infection. Antibiotics have role in initial acute exacerbation else not. If he has fever, then we need to give antibiotics.
  • Bronchial asthma requires treatment with antihistaminic drugs and bronchodilator.
  • By giving Betnelan (Betamethasone) you are complicating the issues of your child.  Betamethasone is a steroid and we give steroids only in emergent situation.
  • The steroids are very harmful and would cause weight gain of your child and make him dependent.
  • Give him appropriate treatment under guidance of your doctor.

For further queries consult a paediatric allergy asthma specialist online -->  https://www.icliniq.com/ask-a-doctor-online/pediatric-allergy-asthma-specialist

 

Thank you doctor,

I will stop Betamethasone immediately. But some doctors give steroids in asthmatic case. One more query is, whether antibiotics have any bad effect in long-term use?

 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hi,

Welcome back to icliniq.com.

  • No, you should not stop Betamethasone immediately. It should be gradually tapered and stopped.
  • You should make sure that antibiotics are not given unnecessarily as every medicine has its own side effects.

For further information consult a paediatric allergy asthma specialist online -->  https://www.icliniq.com/ask-a-doctor-online/pediatric-allergy-asthma-specialist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My son often coughs at 3 AM. Why?
Query: Hello doctor, My son is 8 years old. He has dry cough from last three weeks. The doctor prescribed him one week of Erythromycin, followed by one week of Azithromycin. But he still has no relief. The cough increases in the early morning at about 3 AM. Please advice.  Read Full »
Dr. Babu Lal Meena
Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. If there is no fever or nasal discharge, then he might be asthmatic. In which case, he will need a bronchodilator and inhaled anti-inflammatory agents.The type of medicine depends on the frequency and severity of the cough, as well as episodes of night cough. His weigh...  Read Full »
 
Is it advisable to take Betnelan tablet and Mosegor syrup to stay healthy and gain weight?
Query: Hello doctor,I am using Betnelan tablet and Mosegor syrup to stay healthy. Is it advisable to take it? I am using it for the past one year. Please advise.  Read Full »
Dr. Sumit Srivastava
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I would not suggest you use them. These tablets and syrup are not going to help you to gain weight or muscle building. Betnelan is steroids and it will cause harm to your body in the long run. Steroid work by replacing the testosterone hormone that would normally be pro...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


My nose is always blocked and has mucus. Kindly help.
Hello doctor,My nose is always blocked and have mucus, from past four months. To open up my nostrils, I have to use Otri ...Read more »
Child is showing tantrums and speaking bad words. Kindly help.
Hello doctor, My child is 2.7 years old but is very aggressive and does what should not be done. Never listens, shows t ...Read more »
Folic Acid - Uses | Dosage | Side effects | Drug Interactions | Warnings
Folic acid is the synthetic form of folate, which is a water-soluble vitamin B9. It is the crucial ingredient in the syn ...Read more »